Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 86, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 4:58 PM EDT for Baker County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2004, 4:58 PM EDT (20:58 UTC)
- Expired
- Sep 7, 2004, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 072058 TORJAX FLC003-072145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT TUE SEP 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BAKER COUNTY IN NORTHEAST FLORIDA * UNTIL 545 PM EDT * AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR SANDERSON...OR ABOUT 17 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAYLOR. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3036 8242 3022 8226 3029 8213 3051 8224 $$ TRABERT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:00 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 7, 3:00 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE SEP 7 2004
.SHORT TERM...NARROW RAINBANDS WITH EMBEDDED SUPERCELLS CONT TO
AFFECT THE REGION ON THE SE QUAD OF REMNANTS OF FRANCES. VWP PROFILE
SHOWS SLOW VEERING OF LOW LEVEL WINDS BETWEEN 25-40 KT...WITH LAPS
HELICITY VALUES GREATEST ERN CWA MAXING OUT AROUND 200. CAPES NOTED
ON THE ORDER OF 1500-2000 J/KG. EXPECT CONTINUATION OF LINES OF
SHOWERS AND TSTM INTO EARLY THIS EVENING WITH STILL A LOW TO MODERATE
THEAT OF ISOLD BRIEF TORNADOES. WILL LIKELY HIGHLIGHT THIS
POTENTAIL IN ZONES FOR EARLY TONIGHT. STILL APPEARS TO BE A THREAT
OF SOME FLOODING WITH RELATIVELY LOW FLASH FLOOD GUIDANCE...SO WILL
EXTEND THE FLOOD WATCH UNTIL AROUND 10 PM WHEN CONVECTIVE
ACTIVITY DIES DOWN. TRAILING TROUGH AND DEEP LAYER MOISTURE WILL
MAINTAIN MOSTLY SCT CONVECTION INTO WED AND THU THEN AS MOISTURE
PULLS N AND E EXPECT POPS TO DECREASE. FRI...AS 5H TROUGH OVER THE
SE CONUS RETROGRADES EXPECT MOISTURE INCREASE WITH POPS INCREASING
FOR INTERIOR SE GA...WITH REMAINING NEAR SCT COVERAGE FOR NE FL.
TEMPS FROM GUIDANCE LOOK REASONABLE.
.LONG TERM...SAT-TUE. AXIS OF MOISTURE APPEARS TO BE OVER THE REGION
AND SUPPORTS LOW END CHANCES OF POPS. MODERATE ELY FLOW IN LOW LEVELS
WILL LIKELY MAINTAIN FAIRLY SIMILAR POPS AREA-WIDE ALTHOUGH INLAND
SE GA ZONES MAY SEE LESS COVERAGE. TAIL END OF FORECAST HINGES ON
WHAT EXACTLY DOES IVAN DO. CURRENT PROGS HAVE IT MOVING INTO THE SE
GOMEX...WILL HAVE TO MONITOR VERY CLOSELY.
&&
.MARINE...WINDS HAVE COME AROUND TO THE SOUTH AND SEAS ARE
RESPONDING WITH A SLOW FALL. THIS TREND SHOULD CONTINUE AS FRANCES
MOVES AWAY AND WINDS BECOME SW. WILL STILL NEED TO CONTINUE SCA
THROUGH TONIGHT AND POSSIBLY WEDNESDAY. ONSHORE FLOW EXPECTED TO
DEVELOP FRIDAY INTO THE WEEKEND AS SURFACE RIDGE MOVES NORTH. WILL DROP
HSA DUE TO RECENT REPORTS OF 3-5 FT SURF AND DECREASING TREND IN
SEAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 86 72 89 / 70 50 40 30
SSI 78 87 76 85 / 60 60 30 30
JAX 75 89 73 90 / 60 30 30 30
SGJ 77 88 75 87 / 50 40 30 30
GNV 74 88 72 90 / 60 30 20 30
OCF 74 88 72 90 / 50 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
GA...FLOOD WATCH ALL AREAS.
SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
OUT 60 NM.
&&
ARS/MZHazardous weather outlook, Sep 7, 12:10 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EDT TUE SEP 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1210 PM EDT TUE SEP 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT... ...LAKE WIND ADVISORY THIS AFTERNOON... TROPICAL DEPRESSION FRANCES WAS MOVING SLOWLY NORTHWARD ACROSS EASTERN ALABAMA...AND WESTERN GEORGIA. NARROW OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION THIS AFTERNOON RESULTING IN THE CONTINUED RISK OF FLOODING...SEVERE STORMS...AND THE POSSIBILITY OF ISOLATED TORNADOES. AFTERNOON HEATING IS EXPECTED TO ENHANCE THE POSSIBILITY OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SOME OF AREA RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ARS
In the hours before
Local storm report, Sep 7, 11:36 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1136 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM FUNNEL CLOUD 5 E JACKSONVILLE INTERN 30.48N 81.62W
09/07/2004 DUVAL FL OTHER FEDERAL
OCCASIONAL FUNNEL CLOUDS
1050 AM TORNADO INTERLACHEN 29.62N 81.90W
09/07/2004 PUTNAM FL PUBLIC
TREE DAMAGE. EVENT TIME ESTIMATED.
&&Special weather statement, Sep 7, 11:42 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT TUE SEP 7 2004 FLZ037-040-071630- MARION FL-PUTNAM FL- 1142 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1230 PM EDT... AT 1142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 8 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...LOWELL...REDDICK...ANTHONY...SPARR...CITRA AND FORT MCCOY THROUGH 1230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Local storm report, Sep 7, 11:58 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM FUNNEL CLOUD DURBIN 30.09N 81.46W
09/07/2004 ST. JOHNS FL PUBLIC
&&Special weather statement, Sep 7, 12:34 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1234 PM EDT TUE SEP 7 2004 FLZ025-032-037-040-071715- CLAY FL-DUVAL FL-MARION FL-PUTNAM FL- 1234 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...MARION...DUVAL AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 115 PM EDT... AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF JACKSONVILLE HEIGHTS TO 4 MILES NORTH OF SILVER SPRINGS SHORES...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF ORANGE PARK TO 6 MILES WEST OF LYNNE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...PUTNAM HALL...LYNNE...JOHNSON...BURBANK... ORANGE SPRINGS...MIDDLEBURG AND FORT MCCOY THROUGH 115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Local storm report, Sep 7, 12:42 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO DURBIN 30.09N 81.46W
09/07/2004 ST. JOHNS FL PUBLIC
SHINGLES BLOWN OFF ROOF. 1 TREE DOWN.
&&Special weather statement, Sep 7, 3:40 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 PM EDT TUE SEP 7 2004 FLZ024-GAZ164-072030- CHARLTON GA-NASSAU FL- 340 PM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS UNTIL 430 PM EDT... AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HOMELAND TO 18 MILES SOUTHWEST OF FOLKSTON...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF FOLKSTON TO 14 MILES SOUTHWEST OF HILLIARD...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:21 PM EDT | Tornado Warning | JAX | Clay | 39 min |
| Sep 7, 2:05 AM EDT | Tornado Warning | JAX | Marion | 25 min |
| Sep 7, 7:43 AM EDT | Tornado Warning | JAX | Bradford | 32 min |
| Sep 7, 9:16 AM EDT | Tornado Warning | JAX | Nassau | 29 min |
| Sep 7, 9:33 AM EDT | Tornado Warning | JAX | Marion | 42 min |
| Sep 7, 9:59 AM EDT | Tornado Warning | JAX | Putnam | 46 min |
| Sep 7, 10:34 AM EDT | Tornado Warning | JAX | Clay | 41 min |
| Sep 7, 10:35 AM EDT | Tornado Warning | JAX | Duval | 25 min |
| Sep 7, 10:56 AM EDT | Tornado Warning | JAX | Saint Johns | 19 min |
| Sep 7, 11:24 AM EDT | Tornado Warning | JAX | Clay, Putnam, Saint Johns | 51 min |
| Sep 7, 11:46 AM EDT | Special Marine Warning | JAX | 4 hr | |
| Sep 7, 12:43 PM EDT | Tornado Warning | JAX | Marion | 47 min |
| Sep 7, 1:09 PM EDT | Tornado Warning | JAX | Saint Johns | 21 min |
| Sep 7, 1:20 PM EDT | Tornado Warning | JAX | Duval | 25 min |
| Sep 7, 1:31 PM EDT | Tornado Warning | JAX | Saint Johns | 29 min |
| Sep 7, 1:48 PM EDT | Tornado Warning | JAX | Marion | 42 min |
| Sep 7, 4:10 PM EDT | Tornado Warning | JAX | Nassau | 20 min |
| Sep 7, 4:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 7, 4:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 7, 7:14 PM EDT | Special Marine Warning | JAX | 61 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.